Boniva side effects

cheerful1_gwDecember 13, 2007

One of the side effects is flu-like symptoms. Does anyone know if that happens right away, or if it can come anytime? I started Boniva on December 1; felt fine until today (chills, sore throat, aches). I had a flu shot, but I know I can still get the flu.

Thank you for reporting this comment. Undo
linkay42

I just started Fosamax on Sunday am and by 2PM i was so sick to my stomach..was sick all night and Monday..Anyone else have this problem? Was on Actonel before with no problems..Linda

    Bookmark   December 14, 2007 at 9:02PM
Thank you for reporting this comment. Undo
devorah

I refused to take Boniva because I have to be so careful about acid reflux. I have done my esophagus a lot of damage over the years and the proton pump inhibitors I have taken have contributed to my bone loss.

My rheumatologist said that I should try Evista so that's what I have done and it appears to be working. She said if that didn't do the trick I should take the IV Boniva and bypass my stomach.

    Bookmark   December 14, 2007 at 11:05PM
Thank you for reporting this comment. Undo
woodnymph2_gw

I am going to have to take something for bone loss in the near future. Has anyone with this issue ever tried the nasal spray Miacalcin or Fortical? Supposedly these 2 avoid the possibility of jaw necrosis, which can happen with Fosamax, et al.

    Bookmark   December 15, 2007 at 1:43PM
Thank you for reporting this comment. Undo
flowergirl70ks

I have tried them all, starting with Fosamax and ending with Boniva. After about a year on each one, I would have stomach aches after every meal.I have bone loss, but it isn't worth it to be sick all the time.

    Bookmark   December 31, 2007 at 9:32AM
Thank you for reporting this comment. Undo
devorah

The nasal sprays are next on my list if the Evista doesn't work. My rheumatologist recommended Miacalcin. Her recommendations in order are:

Evista - Miacalcin nasal spray - Actonel - Boniva - Boniva IV

    Bookmark   December 31, 2007 at 12:39PM
Thank you for reporting this comment. Undo
nancylee_ky

I took boniva for almost a year and noticed I would get a stomach ache that lasted about 2-3 days after taking the boniva each month. It did help my osteoporosis though. I wonder if Fosamex or Actonel would have the same side effect? I don't want to have a stomach ache more often than once a month !

    Bookmark   January 13, 2008 at 2:18PM
Thank you for reporting this comment. Undo
devorah

I had a test that showed the Evista is working. The only side effect for me is a 30 second hot flash about 45 minutes after I take it.

    Bookmark   January 13, 2008 at 6:39PM
Thank you for reporting this comment. Undo
cheerful1_gw

I'm noticing slight stomach problems after taking it, but if it helps my osteoporosis, I can live with it.

    Bookmark   January 14, 2008 at 7:53AM
Thank you for reporting this comment. Undo
carrie630

I read somewhere that Actonel can contribute to some kind of loss of bone in your JAW! Yes, loss of bone. Actonel is supposed to be good for osteoporosis/penia... but can affect the jaw.

I took Actonel for quite sometime and had lots of trouble with acid reflux (or might have had anyway, but blamed it on Actonel)... I stopped and my bone loss did not continue, but I also get lots of sun everyday (Vitamin D) and came off Nexium (which can deplete you of calcium)...

Anyway, that's my experience - I am sure Actonel affects everyone differently - but that jaw possible problem seemed scary

Carrie

    Bookmark   January 18, 2008 at 5:07PM
Thank you for reporting this comment. Undo
cheerful1_gw

The Boniva can also contribute to the bone loss in the jaw. I told my hygenist about the Boniva; she put a large neon sticker on my file, and said if I ever need gum surgery, I'd have to go off the Boniva for several months before the surgery. They take this jaw bone loss very seriously.

    Bookmark   January 22, 2008 at 6:58AM
Sign Up to comment
More Discussions
incisional hernia
Have you had hernia surgery with mesh placed? I am...
sasha7
air purifier, blueair 650E/IQ healthpro plus/whirlpool AP51030K
I am considering buying one or two more air purifiers...
janesylvia
Taking yourself off Paxil without side effects...???
One of my dear friends, J, had been taking Paxil for...
sooz
Vitamin D makes my hip ache.....
Has anyone had this to happen? When I try to research...
lovemrmewey
tough skin on feet
I have been to foot doc.and they say rhey don't know...
goldy
© 2015 Houzz Inc. Houzz® The new way to design your home™